Hail, Kingfisher
- When
- April 27, 9:01 PM CST
- Where
- Kingfisher County, 10 mi W of Kingfisher
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 35.850, -98.117
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Apr 27, 8:30 PM CST, 31 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 930 PM CDT SUN APR 27 2003 CDFNT HAS PROGRESSED FURTHER SE THAN EARLIER ANTICIPATED...ESP IN THE SW. EXPECT FNT TO STALL OUT LATER TONIGHT NEAR CNTRL ZONES. SHOWERS/TSTMS WHICH DEVELOPED LATE AFTN/EARLY THIS EVENING ALONG THE DRY LINE IN N TX ZONES HAVE WEAKENED BUT STILL LINGER. ALSO HAVE SEEN DEVELOPMENT IN NW OK ALONG THE FRONT. WITH S/W LIFTING NEWD ACROSS THE AREA OVERNIGHT AND SFC BNDRIES AROUND WILL BUMP UP POPS A BIT AND SPREAD THEM OVER MOST OF THE CNTRL AND WEST. WILL ALSO ADJUST TMPS TO ACCOUNT FOR FRONTAL POSITION. 02 AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 345 PM CDT SUN APR 27 2003 LOW LEVEL MOISTURE AGAIN IS STRUGGLING TO RETURN. DESPITE IMPRESSIVE MID-LEVEL LAPSE RATES OF 8-9C/KM...STRONG CAP AND LIMITED LL MOISTURE LIKELY TO INHIBIT CONVECTIVE DEVELOPMENT IN NEAR TERM. SOMEWHAT BETTER CHANCES OF INITIATION UP N IN KS VICINITY FRONTAL ZONE. WAS SKEPTICAL OF THE ETA SURFACE DEWPOINTS...BUT SURE ENOUGH THERE ARE LOW 60S SHOWING UP IN PARTS OF OK/KS WHILE PARTS OF CENTRAL TX HAVE MIXED OUT INTO THE 40S. STILL AN OUTSIDE CHANCE OF STORMS GOING ON THE STALLED FRONT ACROSS NW OK AS STRONG-LOOKING SHORTWAVE MOVES E OUT OF NM. WILL TRIM LOW POPS BACK TO NW PART OF AREA TONIGHT. FOR MON AND MON NIGHT...MORE IMPULSES COMING ACROSS IN THE RELATIVELY WEAK WSW MID/UPPER LEVEL FLOW. CONTINUED SLOWW INCREASE IN LL MOISTURE ARGUES FOR A CONTINUING CHANCE OF CONVECTION. BETTER CHANCES IN W MON...CLOSER TO DRYLINE AND STALLED FRONT ACROSS NW OK...AND IN THE SW MON NIGHT WHERE BOTH ETA AND AVN DRAW A BULLSEYE IN THEIR QPF. SEE SWODY2 AND QPFPFD. CONVECTIVE POTENTIAL TO CONTINUE TUE-WED FOR MUCH THE SAME REASONS...ALTHO SURFACE FRONT WILL HAVE LIFTED N OF AREA BY TUE. MIGHT EVEN HAVE SOME BONAFIDE 60+ DEWPOINTS BY THEN. HARDER WITH TIME TO PINPOINT FAVORED AREAS...SO WILL KEEP CHANCE POPS SPREAD OVER ENTIRE AREA. WED LOOKING SOMEWHAT INTERESTING AS A STRONGER UPPER SYSTEM CHARGES OUT OF THE SW TOWARD CENTRAL PLAINS. MOST OF THE ACTION LIKELY TO BE N OF HERE...CLOSER TO THE SURFACE LOW/FRONT AND IN AREA OF BETTER DYNAMIC FORCING. BUT DRYLINE SHOULD PUNCH E INTO AT LEAST W OK WITH DEWPOINTS POTENTIALLY INTO MID/UPPER 60S AHEAD OF IT BY THEN. LL CONVERGENCE AND AT LEAST SLIGHT COOLING ALOFT MAY BE ENOUGH TO OVERCOME CAP...WHILE MID-UPPER FLOW WILL INCREASE BY THEN TO PROVIDE STRONGER DEEP-LAYER SHEAR. WILL TAPER OFF THE POPS NW TO SE WED NIGHT THRU THU NIGHT AS COOLER DRIER AIR IS DRAWN S BEHIND WEDNESDAYS SYSTEM. WILL TAKE PRECIP OUT FRI-SAT AND LOWER TEMPS PER MEX/HPC GUIDANCE AS COOLER AIRMASS EXPECTED TO DOMINATE. WARMER WITH PRECIP CHANCES INCREASING AGAIN BY LATE NEXT WEEKEND AS UPPER RIDGE PROGRESSES ACROSS AREA AHEAD OF NEXT UPPER SYSTEM APPROACHING FROM THE SW. FCSTID = 24 OKC 60 82 60 80 / 10 20 30 30 HBR 59 83 60 81 / 10 30 30 30 SPS 61 85 62 82 / 10 20 40 30 GAG 56 77 56 80 / 20 30 30 30 PNC 60 79 59 78 / 10 20 30 30 DUA 62 82 65 81 / 10 20 30 30 .OUN... OK...NONE. TX...NONE.
OKZ004>048-050>052-TXZ083>090-281200-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1203 PM CDT SUN APR 27 2003
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORM OUTLOOK...
THUNDERSTORMS ARE POSSIBLE THROUGH TONIGHT...BUT DO NOT EXPECT THEM
TO BE SEVERE.
DISCUSSION...
A FEW THUNDERSTORMS WILL BE POSSIBLE LATE THIS AFTERNOON AND EVENING
ALONG A COLD FRONT THAT WILL BE ACROSS NORTHWEST OKLAHOMA. ALTHOUGH
THERE WILL BE A LOW-LEVEL FOCUS AND SIGNIFICANT MID-LEVEL
INSTABILITY... A RATHER STRONG CAPPING INVERSION IS LIKELY TO
PREVENT STORMS FROM OCCURRING AT ALL. IF STORMS DO FORM... MOISTURE
WILL BE LIMITED... AND THE RISK OF SEVERE STORMS IS QUITE LOW.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT MONDAY APR 28.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...30 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...10 PERCENT.
OTHER HAZARDOUS WEATHER...
NO OTHER HAZARDOUS WEATHER IS EXPECTED THROUGH TONIGHT.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
THUNDERSTORM OUTLOOK...
A CHANCE OF THUNDERSTORMS WILL CONTINUE THROUGH THE WEEK AS A LONG
SERIES OF UPPER-LEVEL STORM SYSTEMS AFFECTS THE REGION. THE RISK OF
SEVERE WEATHER WILL REMAIN FAIRLY LOW THROUGH AT LEAST TUESDAY.
OTHER HAZARDOUS WEATHER...
NO OTHER HAZARDOUS WEATHER IS EXPECTED.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
MONDAY.
MAXWELLThe Norman radar (KTLX), 95 km away, was scanning. The volume nearest the first event began at 03:02 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2003Every state in 2003This day in weather historyWarnings in Oklahoma, April 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5351382.